Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 16, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 25, 2011, 10:23 AM CDT for 13 counties in Oklahoma. It took effect at Jun 25, 2011, 11:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 10:23 AM CDT (15:23 UTC)
- In effect from
- Jun 25, 2011, 11:00 AM CDT
- Expired
- Jun 25, 2011, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Greer County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2186 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS74 KOUN 251523 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1023 AM CDT SAT JUN 25 2011 OKZ011-012-015>018-022-023-034-035-038-252330- /O.NEW.KOUN.WI.Y.0016.110625T1600Z-110625T2100Z/ /O.CON.KOUN.HT.Y.0003.000000T0000Z-110627T1000Z/ MAJOR-GARFIELD-DEWEY-CUSTER-BLAINE-KINGFISHER-WASHITA-CADDO-GREER- KIOWA-COMANCHE- INCLUDING THE CITIES OF...FAIRVIEW...ENID...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...CORDELL... ANADARKO...MANGUM...HOBART...LAWTON 1023 AM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... && $$ OKZ024-027-252100- /O.NEW.KOUN.WI.Y.0016.110625T1600Z-110625T2100Z/ CANADIAN-GRADY- INCLUDING THE CITIES OF...YUKON...EL RENO...MUSTANG...CHICKASHA 1023 AM CDT SAT JUN 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING: THROUGH MID-AFTERNOON TODAY. * WINDS: SUSTAINED SOUTHWEST WIND AT 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: SMALL LAWN ARTICLES AND DRIVING ON EAST-WEST ROADS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ005>007-010-014-021-033-036-037-039-044-045-TXZ083>090-252330- /O.CON.KOUN.HT.Y.0003.000000T0000Z-110627T1000Z/ WOODS-ALFALFA-GRANT-WOODWARD-ROGER MILLS-BECKHAM-HARMON-JACKSON- TILLMAN-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD... CHEYENNE...ELK CITY...SAYRE...HOLLIS...ALTUS...FREDERICK... DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1023 AM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * HEAT INDEX: GENERALLY WITHIN 2 OR 3 DEGREES OF THE AIR TEMPERATURE. MOST LOCATIONS IN THE ADVISORY WILL SEE MAXIMUM AFTERNOON HEAT INDICES AROUND 105. * IMPACTS: THE RISK OF HEAT RELATED ILLNESS WILL INCREASE WITH EACH HOT DAY THAT PASSES. HEAT RELATED ILLNESS MAY AFFECT ANYONE... INCLUDING YOUNG AND OTHERWISE HEALTHY INDIVIDUALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS. DRINK PLENTY OF WATER... STAY COOL... AND CHECK ON RELATIVES AND NEIGHBORS. && $$
1 follow-up statement
191 WWUS74 KOUN 251956 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT SAT JUN 25 2011 OKZ011-012-015>018-022-023-034-035-038-260400- /O.CON.KOUN.HT.Y.0003.000000T0000Z-110627T1000Z/ /O.CON.KOUN.WI.Y.0016.000000T0000Z-110625T2100Z/ MAJOR-GARFIELD-DEWEY-CUSTER-BLAINE-KINGFISHER-WASHITA-CADDO-GREER- KIOWA-COMANCHE- INCLUDING THE CITIES OF...FAIRVIEW...ENID...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...CORDELL... ANADARKO...MANGUM...HOBART...LAWTON 256 PM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * HEAT INDEX: GENERALLY WITHIN 2 OR 3 DEGREES OF THE AIR TEMPERATURE. MOST LOCATIONS IN THE ADVISORY WILL SEE MAXIMUM AFTERNOON HEAT INDICES AROUND 105. * IMPACTS: THE RISK OF HEAT RELATED ILLNESS WILL INCREASE WITH EACH HOT DAY THAT PASSES. HEAT RELATED ILLNESS MAY AFFECT ANYONE... INCLUDING YOUNG AND OTHERWISE HEALTHY INDIVIDUALS. $$ OKZ005>007-010-014-021-033-036-037-039-044-045-TXZ083>090-260400- /O.CON.KOUN.HT.Y.0003.000000T0000Z-110627T1000Z/ WOODS-ALFALFA-GRANT-WOODWARD-ROGER MILLS-BECKHAM-HARMON-JACKSON- TILLMAN-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD... CHEYENNE...ELK CITY...SAYRE...HOLLIS...ALTUS...FREDERICK... DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 256 PM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * HEAT INDEX: GENERALLY WITHIN 2 OR 3 DEGREES OF THE AIR TEMPERATURE. MOST LOCATIONS IN THE ADVISORY WILL SEE MAXIMUM AFTERNOON HEAT INDICES AROUND 105. * IMPACTS: THE RISK OF HEAT RELATED ILLNESS WILL INCREASE WITH EACH HOT DAY THAT PASSES. HEAT RELATED ILLNESS MAY AFFECT ANYONE... INCLUDING YOUNG AND OTHERWISE HEALTHY INDIVIDUALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE CARE OF YOURSELF AND OTHERS TO AVOID HEAT RELATED ILLNESS. DRINK PLENTY OF WATER... STAY COOL... AND CHECK ON RELATIVES AND NEIGHBORS. && $$ OKZ024-027-252100- /O.CON.KOUN.WI.Y.0016.000000T0000Z-110625T2100Z/ CANADIAN-GRADY- INCLUDING THE CITIES OF...YUKON...EL RENO...MUSTANG...CHICKASHA 256 PM CDT SAT JUN 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: SUSTAINED SOUTHWEST WIND AT 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: SMALL LAWN ARTICLES AND DRIVING ON EAST-WEST ROADS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 25, 6:10 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 6:10 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
610 AM CDT SAT JUN 25 2011
.AVIATION...
VFR WITH PREVAILING MODERATE/STRONG S-SSW WINDS. SFC FRONT/TROUGH
WILL VEER WINDS AT KGAG/KWWR FOR A WHILE LATER TODAY AND THIS
EVENING BEFORE BOUNDARY LIFTS N AGAIN TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 352 AM CDT SAT JUN 25 2011/
DISCUSSION...
NO LONG-TERM RELIEF IS IN SIGHT FROM THE ONGOING HEAT AND DROUGHT
CONDITIONS. A BRIEF WINDOW OF OPPORTUNITY FOR SHORT-TERM RELIEF
IS SHOWING UP FOR AROUND MONDAY NIGHT.
WE WILL MAINTAIN THE EXISTING RED FLAG WARNING SW TODAY. SFC
FRONT/TROUGH SAGS INTO NW OK THIS AFTERNOON WHICH WILL LESSEN THE
SFC WINDS IN NW OK. ALTHOUGH RED FLAG WIND CRITERIA WILL NOT BE
MET IN NW OK... VERY HOT/DRY AIR AND EXCEPTIONALLY DRY GROUND AND
VEGETATION WILL ELEVATE THE RISK OF WILDFIRES. MORE FIRE WEATHER
HEADLINES WILL LIKELY BE NEEDED SUNDAY AND BEYOND... BUT WE WILL
CONTINUE THE ONE-DAY-AT-A-TIME APPROACH IN ORDER TO MINIMIZE
CONFUSION. WORDING HAS BEEN ENHANCED A BIT IN THE RFW PRODUCT
BASED ON LATEST REPORTS OF EXTREMELY DRY GROUND IN THE EXCEPTIONAL
DROUGHT AREAS... AS WELL AS REPORTS OF THE HEAT HAVING ADVERSE
EFFECTS ON OUR FIRE CREWS WHO HAVE BATTLED SEVERAL MAJOR FIRES
OVER THE PAST 2 DAYS.
HEAT ADVISORY ALSO WILL BE MAINTAINED AS IS FOR NOW. PROJECTED HEAT
INDICES CONTINUE TO INCREASE OVER THE CURRENT ADVISORY AREA
BEGINNING SUNDAY. IT APPEARS LIKELY THAT THE ADVISORY WILL NEED TO
BE EXPANDED INTO MORE OF CENTRAL/NCENTRAL OK BY MONDAY. IT APPEARS
THEREAFTER WE ARE IN FOR MORE HEAT AND DRYNESS FOR THE LONG TERM
AS RIDGING ALOFT BECOMES EVEN MORE DOMINANT OVER THE AREA. WHAT
LITTLE GROUND MOISTURE THERE IS WILL CONTINUE TO BAKE OUT.
THE ONE RAY OF HOPE IS A FRONT MOVING S INTO THE AREA MONDAY AND
MONDAY NIGHT AS THE UPPER SYSTEM NOW OVER BRITISH COLUMBIA MOVES
E ACROSS THE NORTHERN CONUS. UNFORTUNATELY... HOTTEST AIR OFTEN
LIES JUST AHEAD OF THESE FRONTS AND SO MONDAY COULD BE THE HOTTEST
DAY OF ALL OVER W-CENTRAL... CENTRAL... AND N-CENTRAL OK. BUT THE
RESULTING FURNACE MAY BE HOT ENOUGH TO OVERCOME WARM MID LEVELS
AND INITIATE CONVECTION ALONG THE FRONT LATE MONDAY INTO MONDAY
EVENING. LAST 2 NAM RUNS HAVE SHOWN THIS DEVELOPMENT. THEY ALSO
SHOW ADDITIONAL DEVELOPMENT LATER MONDAY NIGHT N OF THE FRONT...
ACROSS N OK. SO THERE IS A CHANCE OF A BREAK - GREATEST MONDAY
NIGHT ACROSS N OK AND LEAST LIKELY ACROSS OUR S ZONES AS THE FRONT
STALLS NEAR THE UPPER RIDGE AXIS. UPDATED POPS AND TEMPERATURES
REFLECT COOLER N MONDAY NIGHT AND A SLIGHT CHANCE OF STORMS
BEGINNING LATE MONDAY AFTERNOON. FRONT WILL LIKELY WEAKEN BENEATH
THE RIDGE AXIS ON TUESDAY... BUT WE WILL CONTINUE LOW POPS ACROSS
N OK. AFTER THAT IT LOOKS LIKE HEAT AND DROUGHT FOR ENTIRE AREA
THROUGH AT LEAST THE END OF NEXT WEEK. TEMPERATURES AFTER TUESDAY
BASED LARGELY ON PERSISTENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 102 75 102 75 / 10 10 10 10
HOBART OK 105 76 106 78 / 10 10 10 10
WICHITA FALLS TX 104 77 106 78 / 0 10 10 10
GAGE OK 108 72 107 74 / 10 10 10 10
PONCA CITY OK 99 76 100 78 / 10 10 10 10
DURANT OK 97 75 98 75 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 5 AM CDT MONDAY FOR OKZ005>007-010>012-
014>018-021>023-033>039-044-045.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR OKZ016-021-022-033>037.
TX...HEAT ADVISORY UNTIL 5 AM CDT MONDAY FOR TXZ083>090.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR TXZ083>085-087-088.
&&
06/24/24Hazardous weather outlook, Jun 25, 4:55 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
455 AM CDT SAT JUN 25 2011
OKZ004>048-050>052-TXZ083>090-251700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
455 AM CDT SAT JUN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
AN UPPER LEVEL RIDGE...CENTERED OVER NORTHERN MEXICO AND SOUTHWEST
TEXAS... WILL KEEP THUNDERSTORM CHANCES VERY LOW THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND VERY DRY AIR WILL LEAD TO ELEVATED WILDFIRE POTENTIAL THIS
AFTERNOON... ESPECIALLY ACROSS SOUTHWEST OKLAHOMA AND ADJACENT AREAS
OF WESTERN NORTH TEXAS. PLEASE REFER TO THE RED FLAG WARNING FOR
ADDITIONAL INFORMATION. THE VERY HOT TEMPERATURES WILL ALSO
INCREASE THE RISK OF HEAT RELATED ILLNESSES. PLEASE REFER TO THE
HEAT ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE NORTHERN HALF OF
OKLAHOMA MONDAY AND MONDAY NIGHT AS A COLD FRONT MOVES ACROSS
THE AREA. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THUNDERSTORM
CHANCES WILL LINGER INTO TUESDAY.
OTHER HAZARDOUS WEATHER...
EXCEPTIONAL DROUGHT ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
WILL ELEVATE THE RISK OF WILDFIRES ON VERY HOT AND WINDY DAYS. A
HEAT ADVISORY IS IN EFFECT THROUGH THE WEEKEND FOR MOST OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. REFER TO THE HEAT ADVISORY FOR
DETAILS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:53 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Custer, Dewey, Greer, Harmon and 8 more | 13 hr |
Nearby
Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.